MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC¿ SUPRA VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC¿ SUPRA VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number ESP200-21
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Heart Failure/Congestive Heart Failure (4446)
Date of Event 08/08/2023
Type of Reportable Event Death
Event or Problem Description
It was reported that on an unknown day in (b)(6) 2022, a 21mm epic tissue heart valve was implanted in a patient.After a year on an unknown date, the patient had thrombosis of the valve that caused its deterioration which was seen on coronary angiotac and echocardiogram.The patient did not have any hematologic disorders or systemic illness that could contribute to a hypercoagulability.On (b)(6) 2023 an explant procedure of the device was carried out and a 21mm epic plus supra was implanted as a replacement.It was reported that the patient passed away due to ventricular dysfunction post explant.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of thrombosis of the valve causing deterioration and patient death was reported.It was reported that the valve was explanted and the patient expired due to ventricular dysfunction post explant.The patient had medical history of aortic stenosis.A returned device assessment and histopathological examination could not be performed as the device remains implanted and was not returned for analysis.Information from field indicated that the patient did not have any hematologic disorders or systemic illness that could contribute to a hypercoagulability.Field also indicated that the patient did not receive any treatment/medication that could contribute to thrombus formation.Biological factors such as calcification (from patient conditions predisposing to elevated calcium like renal disease), immobilizing thrombus, or pannus formation reducing the valve diameter which could contribute to device stenosis could not be confirmed as the valve was not returned for histopathological examination.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
EPIC¿ SUPRA VALVE (AORTIC)
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17703892
Report Number2135147-2023-03899
Device Sequence Number15303589
Product Code LWR
UDI-Device Identifier05415067033123
UDI-Public05415067033123
Combination Product (Y/N)N
Initial Reporter CountryEC
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberESP200-21
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2023
Supplement Date Received by Manufacturer10/06/2023
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age75 YR
Patient SexMale